Never give medicines to dogs without consulting the veterinarian.
Paracetamol is especially used as a pain reliever in people. Paracetamol, which can safely be given even to babies, has toxic effects when it comes to animals. This means that it is very risky for people who have fever or pain to consciously unconsciously administer medicines made for humans, ie people, containing paracetamol. Paracetamol poisoning in dogs can sometimes result in death, unfortunately.
What doses of paracetamol poisons?
For dogs, 150-200 mg of paracetamol per kilogram is toxic. That is, giving a paracetamol to a dog weighing 1 kilo is sufficient to cause paracetamol poisoning in the dog, and the poisoning statement will occur shortly after paracetamol is given to the dog.
What causes paracetamol poisoning?
Paracetamol poisoning in dogs usually causes liver failure. Indications of liver failure in dogs resulting from paracetamol poisoning are;
- Increase in liver enzymes
- Abdominal pain
- Decrease in protein values in the vicinity
- Drop in blood sugar
- Bleeding and coagulation disorders
- Neurological and nervous disorders
In the treatment of paracetamol poisoning in dogs, it is primarily aimed at reducing the absorption of the drug on the digestive tract, eliminating the water loss of the body, correcting the acid-base-electrolyte balance of the body, and removing the changed dog from the body of the dog. Unfortunately, the chance of getting rid of the coma is very low.
Some medicines containing paracetamol
First of all, remember to give the dogs the medicine without consulting the veterinarian. Because, as it is in the same paradigm, the drugs that are useful to humans are at risk of poisoning or even killing dogs. Some medicines containing paracetamol that your veterinarian does not recommend to your dog in any way and that you should never give if you do not give the dose you are giving;
You should remember that you should not give your dog the medicines listed above, nor any medication containing paracetamol that is not listed.